On real simple singularities

J.W. Bruce, P.J. Giblin

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

In (3), Cor. 2 to Th. 1, the first author proved that in the complex jet space Jk (n, 1) the orbits of simple singularities form canonical strata. By definition the canonical stratification is contact invariant so the proof consisted essentially of two steps: firstly, any two functions in the same canonical stratum are C0-equivalent by right-left changes of coordinates, and secondly, the right codimension (and hence the Milnor number) of an isolated complex singularity is a topological invariant.
Original languageEnglish
Pages (from-to)273-279
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume88
Issue number2
DOIs
Publication statusPublished - 1980

Fingerprint

Singularity
Jet Space
Milnor number
Change of coordinates
Topological Invariants
Canonical form
Stratification
Codimension
Orbit
Contact
Invariant

Cite this

Bruce, J.W. ; Giblin, P.J. / On real simple singularities. In: Mathematical Proceedings of the Cambridge Philosophical Society. 1980 ; Vol. 88, No. 2. pp. 273-279.
@article{5631b6767b184a86a8a6cb34fc0fa59e,
title = "On real simple singularities",
abstract = "In (3), Cor. 2 to Th. 1, the first author proved that in the complex jet space Jk (n, 1) the orbits of simple singularities form canonical strata. By definition the canonical stratification is contact invariant so the proof consisted essentially of two steps: firstly, any two functions in the same canonical stratum are C0-equivalent by right-left changes of coordinates, and secondly, the right codimension (and hence the Milnor number) of an isolated complex singularity is a topological invariant.",
author = "J.W. Bruce and P.J. Giblin",
year = "1980",
doi = "10.1017/S0305004100057571",
language = "English",
volume = "88",
pages = "273--279",
journal = "Mathematical Proceedings of the Cambridge Philosophical Society",
issn = "0305-0041",
publisher = "Cambridge University Press",
number = "2",

}

On real simple singularities. / Bruce, J.W.; Giblin, P.J.

In: Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 88, No. 2, 1980, p. 273-279.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On real simple singularities

AU - Bruce, J.W.

AU - Giblin, P.J.

PY - 1980

Y1 - 1980

N2 - In (3), Cor. 2 to Th. 1, the first author proved that in the complex jet space Jk (n, 1) the orbits of simple singularities form canonical strata. By definition the canonical stratification is contact invariant so the proof consisted essentially of two steps: firstly, any two functions in the same canonical stratum are C0-equivalent by right-left changes of coordinates, and secondly, the right codimension (and hence the Milnor number) of an isolated complex singularity is a topological invariant.

AB - In (3), Cor. 2 to Th. 1, the first author proved that in the complex jet space Jk (n, 1) the orbits of simple singularities form canonical strata. By definition the canonical stratification is contact invariant so the proof consisted essentially of two steps: firstly, any two functions in the same canonical stratum are C0-equivalent by right-left changes of coordinates, and secondly, the right codimension (and hence the Milnor number) of an isolated complex singularity is a topological invariant.

U2 - 10.1017/S0305004100057571

DO - 10.1017/S0305004100057571

M3 - Article

VL - 88

SP - 273

EP - 279

JO - Mathematical Proceedings of the Cambridge Philosophical Society

JF - Mathematical Proceedings of the Cambridge Philosophical Society

SN - 0305-0041

IS - 2

ER -